# SDR TY80003

- Difficulty date: August 27, 2000
- Submitted: November 6, 2000
- Operation: Air carrier
- Aircraft: N350TA
- Make and model: Stbros SD360
- Aircraft serial: SH3757
- System (JASC): 2312 · VHF Communications System
- Part: Controller
- Part number: 6226520007
- Condition: Failed
- Location: Nr 1 Vhf Comm
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

ACY - AFTER TAKEOFF, NR 1 VHF COMM RADIO FAILED AND THE CONTROLLER EMITTED SMOKE INTO THE COCKPIT.  THE CREW DECLARED AN EMERGENCY AND RETURNED TO ACY AND LANDED WITHOUT INCIDENT.  UPON INVESTIGATION BY MX PERSONNEL, IT WAS FOUND THAT THE NR 1 VHF COMM RADIO CONTROL HEAD HAD A STRONG BURNING SMELL AND WAS INOPERATIVE.  MAINTENANCE CHECK THE WIRING TO THE CONTROL HEAD AND ASSOCIATED RADIO TRANCEIVER AND FOUND PIN T RELAY ON CAPTAINS AUDIO CONTROL PANEL HAD COME LOOSE FROM RELAY BASE.  THIS PIN HAD SHORTED AGAINST METAL STRUCTURE AND CAUSED CONTROL HEAD FAILURE.  MAINTENANCE SECURE AND VERIFIED PROPER LOCKING OF THE PIN IN THE BASE.  NO DAMAGE TO ASSOCIATED STRUCTURE WAS FOUND.  THE CONTROL HEAD WAS REMOVED AND R
